1 doctor weighed in:

Could a course of nitrofurantoin give you gastritis?

1 doctor weighed in
Dr. Martin Raff
Internal Medicine - Infectious Disease

In brief: Yes

Gastrointestinal side effects have included nausea, vomiting, anorexia, diarrhea, and abdominal pain.
These adverse effects occur more frequently with Furadantin (nitrofurantoin) (r), the crystalline form of the drug. Administration of the drug with food reduces gastrointestinal intolerance. Sialadenitis, pancreatitis, parotitis (rare), and pseudomembranous colitis have also been reported.

In brief: Yes

Gastrointestinal side effects have included nausea, vomiting, anorexia, diarrhea, and abdominal pain.
These adverse effects occur more frequently with Furadantin (nitrofurantoin) (r), the crystalline form of the drug. Administration of the drug with food reduces gastrointestinal intolerance. Sialadenitis, pancreatitis, parotitis (rare), and pseudomembranous colitis have also been reported.
Dr. Martin Raff
Dr. Martin Raff
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified,
39 years in practice
2M people helped
Continue
111,000 doctors available
Read more answers from doctors